Pennsylvania, 2007

Hail and Damaging Winds in Pennsylvania, August 25, 2007

August 25, 2007 · NWS CTP · 26 events in 12 counties and zones

igniting numerous strong to severe thunderstorms across Central Pennsylvania. Severe thunderstorms produced widespread wind damage and as well as a few reports of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
5
Property damage
$490,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A cold front encountered a very warm, humid and unstable airmass during the mid to late afternoon and early evening hours...igniting numerous strong to severe thunderstorms across Central Pennsylvania. Severe thunderstorms produced widespread wind damage and as well as a few reports of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Aug 25, 2:28 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Aug 25, 2:28 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A HOT AND HUMID AIRMASS OVER THE STATE...COMBINED WITH SEVERAL
UPPER AIR DISTURBANCES LIFTING NORTHEAST FROM THE OHIO VALLEY
WILL LEAD TO SCATTERED...MAINLY AFTERNOON AND EVENING
THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS...HAIL AND LOCALLY HEAVY RAIN. A COLD FRONT
WILL PUSH SOUTHEAST ACROSS THE REGION TONIGHT...FOLLOWED BY
SOMEWHAT COOLER AND LESS HUMID AIR FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HAVE MADE SOME EDITS TO TEMP...POP..AND SKY FOR THIS AFTERNOON AND
EARLY EVENING. KPBZ RADAR SHOWING SOME SHOWERS HAVE DEVELOPED IN
SOUTHWEST PA AND ARE MOVING TO THE NORTHEAST. EXPECT THIS TREND TO
CONTINUE AS TEMPS AND DEW POINTS INCREASE INTO THE AFTERNOON
HOURS.

WHAT A CHANGE FROM JUST A FEW DAYS AGO. THE CHANGE IN MAX TEMPS
ALONE FROM WEDNESDAY TO THIS AFTERNOON WILL WELL EXCEED THE
TYPICAL DIURNAL CHANGE IN TEMPERATURE DURING AN 18 HOUR PERIOD
HERE IN LATE AUGUST. THE WARM AND MUGGY AIRMASS IN PLACE ACROSS
THE REGION /WITH SFC TDS RANGING FROM THE U60S- M70S/ WILL
CONTINUE TO SUPPORT AREAS OF FOG/HZ THROUGH THE MID MORNING HOURS.
RADAR MOSAIC IS QUIET FOR OUR CWA...BUT NOT SO FOR WFOS TO OUR
NORTH AND WEST WHERE SHOWERS AND A FEW TSRA CONTINUE TO MOVE NE AT
AROUND 35 KT.

SEVERAL UPPER DISTURBANCES AND ASSOCIATED 850 HPA WIND MAXIMA OF
35 TO 45 KTS WERE RACING NE AT THE SOUTHERN EDGE OF A 80-90KT 300
HPA JET THAT WAS ORIENTED NE/SW ACROSS THE UPPER MIDWEST.
A COLD FRONT LOCATED BENEATH THIS JET AXIS WILL SLIDE TO THE
SOUTHEAST TODAY...CROSSING THE STATE TONIGHT.

INITIALLY...VERY WARM MID LEVEL TEMPS OF PLUS 8-10C AT 700 HPA AND
MINUS 6-7C AT 500 HPA WILL KEEP A LID ON DEEP CONVECTION THROUGH
THE MID AFTERNOON TODAY. WEAK MID LEVEL COLD ADVECTION ACROSS THE
NW AND /NEAR RECORD/ BOUNDARY LAYER AIR ACROSS THE LOWER SUSQ VALLEY
WILL PRIME THESE 2 SPECIFIC AREAS FOR THE FIRST ROUNDS OF TSRA
/LIKELY IN THE FORM OF MULTICELL CLUSTERS AND SHORT LINE
SEGMENTS...BASED ON THE HIGHLY LINEAR HODOGRAPH AT ALL GRID
POINTS/.

RATHER STRONG...DEEP LAYER SHEAR OF 35-45 KTS 5-10 KFT AGL
/CORRESPONDING TO 850 HPA U AND V-COMP WIND ANOMALIES OF PLUS 1-2
ST DEVIATIONS/ SUGGESTS A DECENT THREAT FOR DAMAGING STRAIGHT LINE
WIND GUSTS OF 55 TO 65 MPH WHERE MID LEVEL JET IS MIXED DOWNWARD
BY THE DESCENT OF/EVAPORATION WITHIN...THE STRONGER REFLECTIVITY
CORES. SPC HAS PRACTICALLY THE ENTIRE STATE OF PENN /WITH THE
EXCEPTION OF THE FAR SE/ OUTLOOKED FOR THIS PARTICULAR SEVERE
WEATHER THREAT LATE THIS AFTERNOON AND THIS EVENING.

FORECAST HIGH TEMPS WEREN/T CHANGED MUCH AT ALL FROM THE PREVIOUS
SETS OF GRIDS...THE CONSISTENT SHORT TERM ENSEMBLE MOS...AND QUITE
SIMILAR MET/MAV MOS GUIDANCE. FCST HIGHS TODAY WILL BE AROUND...IF
NOT A FEW DEG HIGHER THAN RECORDS FOR MANY LOCATIONS INCLUDING
KMDT AND KIPT THAT ARE 97 AND 95F RESPECTIVELY. THE RECORD TODAY
AT STATE COLLEGE IS 92F.

HIGH DEWPOINTS IN THE U60S TO LOWER 70S WILL MEAN A HEAT INDEX OF
100-104 THIS AFTERNOON FOR THE MID AND LOWER SUSQ VALLEY AND
ADJACENT COUNTIES. THIS HEAT ADVISORY HAS BEEN EXPANDED NORTH AND
WEST WITH RESPECT TO THE PREVIOUS ONE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
SCT THUNDERSTORMS WILL BE AROUND LATE THIS EVENING...BEFORE
BECOMING ISOLATED DURING THE OVERNIGHT HOURS TONIGHT AS THE CFRONT
PUSHES SE THROUGH MUCH OF THE REGION BY LATE SUNDAY MORNING.

00Z SUPER ENSEMBLE SUPPORTS THIS WITH AN APPROX 30-40 PERCENT
PROBABILITY OF 0.10 OF AN INCH OF 12 HOUR QPF NEAR A KJST TO KSEG
AND KMPO LINE INT HE 12Z TO 00Z MONDAY TIME FRAME.

A FAIR AMOUNT OF MID LEVEL CLOUDS TO THE NORTH OF THE
FRONT...COMBINED WITH A LIGHT NW BREEZE WILL BRING A MUCH MORE
COMFORTABLE DAY TO THE REGION SUNDAY WITH HIGHS RANGING FROM THE
MID 70S ACROSS THE NWN MTNS...TO AROUND 80 ACROSS THE CENTRAL
MTNS...AND THE MID 80S OVER THE FAR SE ZONES.

VERY SLOW EASTWARD MOVEMENT OF THE THERMALLY DIRECT...ASCENDING
BRANCH OF THE UPPER JET WILL SLOW THE SFC FRONT ENOUGH...TO MAINTAIN
THE CHANCE FOR SHOWERS ACROSS THE LWR SUSQ SUNDAY NIGHT. 00Z GEFS
STILL HOLDS ONTO A RATHER HIGH POP FOR G.E. 0.25 INCH OF QPF
ACROSS THE LOWER SUSQ VALLEY REGION LATE SUNDAY/EARLY SUNDAY
NIGHT. SEVERAL 21Z SREF PLUME MEMBERS ACTUALLY SHOW THE POTENTIAL
FOR UP TO 0.50 INCH OF RAIN NEAR KLNS AND KMDT LATE SUNDAY
AFTERNOON AND EVENING...WHILE POINTS FURTHER NW ARE ESSENTIALLY DRY.

COOL TEMPERATURES WILL MOVE INTO THE NRN HALF OF THE STATE SUNDAY
NIGHT WHERE AT LEAST PARTIAL CLEARING IS EXPECTED...ALONG WITH
REFRESHINGLY LOWER DEWPOINTS IN THE 40S TO LOWER 50S. THE SOUTHERN
TIER COUNTIES WILL STILL REMAIN QUITE MILD WHERE MID CLOUDS WILL
LINGER WITH SFC DEWPOINTS STAYING AOA 60F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
RISING HEIGHTS WILL LEAD TO ANOTHER WARM AND GENERALLY DRY EARLY
PART OF THE WEEK. A TROF MOVING THROUGH WESTERLY FLOW WILL SUPPORT A
COLD FRONT MID WEEK WITH THE CHANCE OF SHOWERS/TSTORMS. A THIS
TIME THIS LOOKS TO BE THE ONLY SHOT AT SIG PCPN DURING THE PD.
TEMPERATURES WILL COOL DOWN CLOSER TO NORMAL AFTER THE MID WEEK.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
EARLY MORNING FOG/HZ RESULTING IN MVFR/IFR CONDS WILL ERODE
THROUGH MID/LATE MORNING WITH MAINLY VFR FLYING BY 18Z. STRONG
BLYR MIXING WILL PROMOTE OCNL SFC WND GUSTS SSW 15-25KTS.
WARM/HUMID AIRMASS SHOULD DESTABILIZE BY THE MID/LATE AFTN AHEAD
OF APPROACHING FNTL BNDRY /CURRENTLY DRAPED FM THE ST. LAWRENCE VLY
SWWD TO SRN LK MI/ WITH ISOLD/SCT CONVECTION PSBL. SOME STORMS
MAY BE STRG/SVR. HAVE INCLUDED TEMPO MENTION OF TSRA OR CB AT ALL
TERMINALS TO ACCOUNT FOR THIS.

ELONGATED SFC FNT APPROACHES AFT 00Z SUN WITH INC MID/HIGH CLOUDS.
SCT WARM ADV SHRA AND ELEVATED TSRA PSBL LATER TNT AHEAD/INVOF OF
FNT...WHICH WILL EVENTUALLY SLIDE EWD THROUGH THE STATE ON SUNDAY
WITH PDS OF MVFR/IFR CONDS PSBL. IMPROVEMENT XPECTED N-S AS HIGH
PRES MOVES IN FOR MONDAY...ALTHOUGH THE LLVL BNDRY MAY GET HUNG UP
ACROSS FAR SERN PA RESULTING IN LOW CHCS FOR PCPN. HOWEVER...VFR
WILL BE THE MAIN FLIGHT CAT FROM EARLY NEXT WEEK.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ027-028-035-
036-045-046-049>053-056-057-059-063>066.

&&

SYNOPSIS...LAMBERT
NEAR TERM...ONDREJIK/LAMBERT
SHORT TERM...LAMBERT
LONG TERM...GARTNER/RXR
AVIATION...ONDREJIK/STEINBUGL
Hazardous weather outlook, Aug 25, 3:17 AM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
417 AM EDT SAT AUG 25 2007

PAZ004>006-010>012-017>019-024>026-033-034-037-041-042-058-260830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL-
417 AM EDT SAT AUG 25 2007

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE MID TO
LATE AFTERNOON IN A VERY WARM AND HUMID AIRMASS IN PLACE OVER THE
COMMONWEALTH. SOME STORMS MAY BE SEVERE...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ027-028-035-036-045-046-049>053-056-057-059-063>066-260830-
MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
417 AM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ADDITIONALLY...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
THE MID TO LATE AFTERNOON IN A VERY WARM AND HUMID AIRMASS IN
PLACE OVER THE COMMONWEALTH. SOME STORMS MAY BE SEVERE...CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

STEINBUGL/LAMBERT

In the hours before

Special weather statement, Aug 25, 3:09 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT SAT AUG 25 2007

PAZ051-052-252045-
MONTOUR-NORTHUMBERLAND-
409 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND AND
SOUTHERN MONTOUR COUNTIES...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LEWISBURG...MOVING EAST AT 25
MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR NORTHUMBERLAND AROUND 415 PM...MOORESBURG
AROUND 425 PM...SNYDERTOWN AROUND 430 PM...RIVERSIDE AROUND 435 PM
AND MECHANICSVILLE AROUND 440 PM.

FORECASTER: KF
Special weather statement, Aug 25, 3:28 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
428 PM EDT SAT AUG 25 2007

PAZ004-252130-
WARREN-
428 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS MOVING INTO WARREN COUNTY...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST
OF JAMESTOWN TO 18 MILES WEST OF FRANKLIN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR SUGAR GROVE AND SPRING CREEK AROUND 445
PM...GRAND VALLEY AROUND 500 PM...YOUNGSVILLE AND RUSSELL AROUND 515
PM...TIDIOUTE AND WARREN AROUND 530 PM.

FORECASTER: KF
Special weather statement, Aug 25, 3:35 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT SAT AUG 25 2007

PAZ052-057-252100-
DAUPHIN-NORTHUMBERLAND-
435 PM EDT SAT AUG 25 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DAUPHIN AND
SOUTHWESTERN NORTHUMBERLAND COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST
AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR ELIZABETHVILLE AROUND 455 PM AND PILLOW
AROUND 500 PM.

FORECASTER: KF

The radar

The Buffalo radar (KBUF), 131 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, Warren

When
August 25, 3:55 PM EST
Where
Warren County, 0.52 mi E of Youngsville
Measured
1 in hail
Reported by
Public
Coordinates
41.850, -79.320

Public reported quarter sized hail near Youngsville.

Thunderstorm Wind, Northumberland

When
August 25, 3:55 PM EST
Where
Northumberland County, 1.72 mi WSW of Mandata
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.670, -76.850

Law enforcement reported trees and wires down near Dalmatia or approximately 3 miles south of Herndon.

Hail, Columbia

When
August 25, 4:00 PM EST
Where
Columbia County, 0.52 mi W of Bloomsburg
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
41.000, -76.460

Law enforcement reported penny sized hail in Bloomsburg.

Thunderstorm Wind, Warren

When
August 25, 4:00 PM EST
Where
Warren County, 0.52 mi E of Youngsville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.850, -79.320

Law enforcement reported trees and wires down in Youngsville.

Thunderstorm Wind, Columbia

When
August 25, 4:05 PM EST
Where
Columbia County, 0.52 mi E of Bloomsburg Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.000, -76.420

Law enforcement reported trees down on wires in Scott Township.

Thunderstorm Wind, Dauphin

When
August 25, 4:05 PM EST
Where
Dauphin County, 0.69 mi N of Berrysburg
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.610, -76.800

Dauphin county officials reported large limbs down on power lines at the intersection of Route 25 and North Crossroads.

Thunderstorm Wind, Schuylkill

When
August 25, 4:18 PM EST
Where
Schuylkill County, 2.96 mi ENE of Rough and Ready
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.700, -76.580

Law enforcement reported trees and wires down near Klingerstown or approximately 4 miles northwest of Valley View.

Thunderstorm Wind, Lebanon

When
August 25, 4:22 PM EST
Where
Lebanon County, 0.69 mi N of Bordnersville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.460, -76.530

Law enforcement reported trees down in Union Township.

Thunderstorm Wind, McKean

When
August 25, 4:41 PM EST
Where
McKean County, 0.86 mi SE of Bradford
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
Law Enforcement
Coordinates
41.961, -78.638

Law enforcement reported numerous trees and power lines down in Bradford. McKean county emergency management reported the storm packed winds upwards of 50 to 70 mph...toppling more than 100 trees and damaging close to 60 homes. Two trees fell onto parked vehicles. Pennsylvania Electric representatives said that there were 5,000 residents without power during the peak of the storm with nearly 200 customers without power for over 24 hours. A large tank inside the American Refining Group's Refinery was buckled due to strong winds and a roof was torn off a boiler house.

County officials said that no major injuries occurred as a result of the storms. |

Hail, Adams

When
August 25, 4:55 PM EST
Where
Adams County, 1.6 mi W of Fairfield Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.750, -77.380

Trained spotter reported nickel sized hail in Carroll Valley.

Thunderstorm Wind, Adams

When
August 25, 5:00 PM EST
Where
Adams County, 0.69 mi N of Fairfield
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.790, -77.370

Public reported trees down near Fairfield.

Thunderstorm Wind, Schuylkill

When
August 25, 5:00 PM EST
Where
Schuylkill County, 0.87 mi NW of Glenworth
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.680, -76.210

Law enforcement reported trees down in vicinity of Pottsville.

Thunderstorm Wind, Schuylkill

When
August 25, 5:15 PM EST
Where
Schuylkill County, 1.74 mi SE of Tamaqua
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.780, -75.930

Law enforcement reported trees down in vicinity of south Tamaqua.

Thunderstorm Wind, Northumberland

When
August 25, 5:35 PM EST
Where
Northumberland County, 2.14 mi SSE of Riverside
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.920, -76.610

Local newspaper reported trees down between Danville and Elysburg.

Thunderstorm Wind, Montour

When
August 25, 5:35 PM EST
Where
Montour County, 3.8 mi NNE of Paxinos
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
40.901, -76.552

A mobile home trailer on an elevated platform at the top of hill in a field was demolished by a 60 mph wind gust. Debris from trailer was scattered across the field and blocked by nearby rows of corn. This damage occurred about 2 miles north of Elysburg.| |Less than a half mile to the southwest at the intersection of Rte 54 and SR2109 near the Montour/Northumberland county line, a large branch was blown off a tree falling directly on 2 parked vehicles underneath it.

Thunderstorm Wind, Columbia

When
August 25, 5:45 PM EST
Where
Columbia County, 0.52 mi W of Catawissa
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.950, -76.460

Trained spotter reported trees down in Catawissa. High winds also destroyed a trailer on High Street.

Thunderstorm Wind, York

When
August 25, 6:05 PM EST
Where
York County, Dover
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.000, -76.850

Law enforcement reported trees down near Dover.

Thunderstorm Wind, Cumberland

When
August 25, 6:10 PM EST
Where
Cumberland County, 1.06 mi W of Carlisle
Measured
50 kt (58 mph) estimated gust
Injuries
5 direct, 0 indirect
Property damage
$125,000
Reported by
Law Enforcement
Coordinates
40.200, -77.200

Law enforcement reported trees and wires down in Carlisle. 5 people were injured at a Corvette parade when a tree fell onto one of the cars.

Hail, Cumberland

When
August 25, 6:14 PM EST
Where
Cumberland County, 1.06 mi W of Carlisle
Measured
0.75 in hail
Reported by
Public
Coordinates
40.200, -77.200

Public reported penny sized hail near Carlisle.

Thunderstorm Wind, Cumberland

When
August 25, 6:30 PM EST
Where
Cumberland County, 2 mi N of Enola
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.329, -76.920

Public reported at least dozen trees snapped off or uprooted just north of Enola and Summerdale.

Thunderstorm Wind, Lancaster

When
August 25, 6:35 PM EST
Where
Lancaster County, 1.74 mi SW of Old Line
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
Emergency Manager
Coordinates
40.162, -76.473

Lancaster county emergency management reported trees and wires down across portions of Rapho and East Donegal Townships.

Multiple downbursts produced straight line wind damage (wind gusts of 60-80mph) to farm buildings and at least two homes just east of Route 772 in Rapho Township.

Two silos on Longenecker and Pinkerton roads were damaged. The domed roof of a silo on Pinkerton Road was ripped off during the storm, while a silo on Longenecker Road lost 20 to 30 feet from its upper half. Several outbuildings were also damaged along with corn fields.

Also on Pinkerton Road, a tree fell onto the roof of a home, causing exterior and interior damage.

No injuries with the storms. More than 7,000 power outages (largely due to lightning strikes) were reported.

Hail, Cumberland

When
August 25, 6:38 PM EST
Where
Cumberland County, 0.53 mi W of Shiremanstown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.220, -76.960

Trained spotter reported penny sized hail near Shiremanstown.

Thunderstorm Wind, Schuylkill

When
August 25, 6:53 PM EST
Where
Schuylkill County, Boston Run
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.800, -76.220

Law enforcement reported trees down in Gilberton.

Thunderstorm Wind, Lebanon

When
August 25, 7:08 PM EST
Where
Lebanon County, 0.87 mi NW of Reistville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.340, -76.310

Law enforcement reported trees down along Route 501 between Myerstown and Schaefferstown.

Thunderstorm Wind, Dauphin

When
August 25, 7:40 PM EST
Where
Dauphin County, 0.53 mi E of Colonial Park
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.300, -76.810

Law enforcement reported trees down in Lower Paxton, Susquehanna, South Hanover, West Hanover and East Hanover Townships.

Thunderstorm Wind, Schuylkill

When
August 25, 7:45 PM EST
Where
Schuylkill County, 0.87 mi NW of Glenworth
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.680, -76.210

Law enforcement reported trees down in Pottsville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43732, 43739, 43733, 43741, 43742, 43743, 43744, 43745, 43746, 43735, 43748, 43750, 43751, 43754, 45383, 43752, 43755, 43756, 43736, 44939, 43757, 43738, 43758, 43759, 43760, 43761.